Idaho, 2014Flash Flood in Idaho, August 8, 2014
August 8, 2014 · NWS PIH · 1 event in 1 county or zone
Flash flooding occurred west of Arimo in Bannock County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flash flooding occurred west of Arimo in Bannock County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 8, 12:46 PM MST, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 8, 12:46 PM MST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
146 PM MDT FRI AUG 8 2014
.DISCUSSION...
MOIST PATTERN CONTINUES ACROSS THE REGION. THUNDERSTORMS ARE
DEVELOPING ACROSS THE MOUNTAINS AND HIGHLANDS THIS AFTERNOON. THE
LOW PRESSURE SYSTEM RESPONSIBLE FOR PRODUCING WIDESPREAD
THUNDERSTORMS OVER THE PAST FEW DAYS HAS MOVED EAST OF THE REGION.
AS A RESULT...COVERAGE IS SOMEWHAT LOWER TODAY...MAINLY CONFINED TO
THE MOUNTAINS AND HIGHLANDS. HEAVY RAIN IS STILL A POSSIBILITY WITH
THESE STORMS AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE
BEAVER CREEK BURN AREA THROUGH TONIGHT.
A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION ON
SATURDAY. THIS WILL FIRE OFF SEVERAL THUNDERSTORMS ACROSS THE ENTIRE
REGION SATURDAY AFTERNOON. HAVE INCREASED CHANCES BY ABOUT 10
PERCENT EVERYWHERE. DEBATING WHETHER OR NOT TO CONTINUE THE FLOOD
WATCH INTO SATURDAY. THE COVERAGE APPEARS TO BE A LITTLE LESS AROUND
THE SHOSHONE TO KETCHUM AREAS ON SATURDAY. WILL HOLD OFF ON
EXTENDING THE FLOOD WATCH AND ALLOW MID SHIFT TO REEVALUATE. ELSEWHERE
HEAVY RAIN WITH THUNDERSTORMS WILL REMAIN A STRONG POSSIBILITY.
MAY GET A BIT OF A REPRIEVE ON SUNDAY AND MONDAY AS AN UPPER LEVEL
RIDGE SETTLES IN OVER THE REGION. MONSOON MOISTURE WILL REMAIN IN
PLACE...HOWEVER THE RIDGE WILL HELP TO SQUASH ACTIVITY FROM
DEVELOPING IN MANY AREAS. BEST CHANCES FOR STORMS WILL BE IN THE
MOUNTAINS...BUT COVERAGE MAY REMAIN ISOLATED.
BY MIDDLE OF NEXT WEEK AN UPPER TROUGH OVER THE PACIFIC NORTHWEST
WILL HELP TO ENHANCE THUNDERSTORMS COVERAGE ONCE AGAIN. COULD BE
RATHER WET AGAIN FROM MIDWEEK ONWARD.
VALLE
&&
.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS
AFTERNOON AND EARLY EVENING. HAVE VICINITY THUNDERSTORMS AT ALL TAF
SITES. BEST CHANCE ON STATION WOULD BE SUN. EXPECT AFTERNOON
CONVECTION AGAIN ON SATURDAY. WINDS WILL BE LIGHT OUTSIDE OF
CONVECTIVE ACTIVITY WITH VFR CONDITIONS EXPECTED. ONLY NON VFR
CONDITIONS UNDER HEAVY THUNDERSTORM RAIN.
GK
&&
.FIRE WEATHER...VERY MOIST AIR MASS CONTINUES TO PERSIST OVER
SOUTHEAST IDAHO TODAY. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED ACROSS THE ENTIRE REGION EARLY THIS EVENING.
EXPECT THE SHOWERS AND THUNDERSTORMS TO AGAIN DEVELOP SATURDAY.
RELATIVELY HIGH HUMIDITY WILL CONTINUE INTO NEXT WEEK WITH PERHAPS
ANOTHER RELATIVELY WET PERIOD BY THE MIDDLE OF THE WEEK.
GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING IDZ031.
&&
In the hours before
Local storm report, Aug 8, 5:34 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
634 PM MDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 1 NW ST. ANTHONY 43.97N 111.69W
08/08/2014 E0.25 INCH FREMONT ID TRAINED SPOTTER
PEA SIZE HAIL
&&
DPHELPSSpecial weather statement, Aug 8, 5:35 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
635 PM MDT FRI AUG 8 2014
IDZ023-025-090130-
BEAR LAKE ID-CARIBOU ID-FRANKLIN ID-
635 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 730 PM MDT
AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COMPLEX OF STRONG THUNDERSTORMS 7 MILES NORTH OF MINK CREEK..MOVING
EAST AT 15 MPH. THESE STORMS ARE APPROACHING BEAR LAKE AND WILL BE
AROUND MONTPELIER AROUND 730 PM.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...
OVID AND BERN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4200 11150 4220 11179 4225 11184 4227 11188
4234 11183 4255 11159 4250 11104 4200 11104
TIME...MOT...LOC 0032Z 289DEG 11KT 4232 11167
HINSBERGERLocal storm report, Aug 8, 5:39 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
639 PM MDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 8 N RIVERDALE 42.28N 111.84W
08/08/2014 E0.50 INCH FRANKLIN ID TRAINED SPOTTER
MARBLE SIZE HAIL
&&
DPHELPSLocal storm report, Aug 8, 5:48 PM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
648 PM MDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 10 SSW SOUTHWEST INL 43.40N 113.02W
08/08/2014 M66 MPH BUTTE ID MESONET
BIG SOUTHERN SUMMIT.
&&
MHSpecial weather statement, Aug 8, 6:04 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
704 PM MDT FRI AUG 8 2014
IDZ020-021-023-090200-
BINGHAM ID-BUTTE ID-POWER ID-BANNOCK ID-
704 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
TABER TO STERLING...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED THROUGH 800 PM MDT INCLUDE...
PINGREE...
TABER...
ROCKFORD...
CHUBBUCK AND FORT HALL CITY...MORELAND...
POCATELLO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4329 11235 4276 11223 4295 11276 4348 11288
TIME...MOT...LOC 0103Z 296DEG 12KT 4335 11275 4300 11266
HUSTON
Local storm report, Aug 8, 6:09 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
709 PM MDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 1 NNE MINK CREEK 42.25N 111.71W
08/08/2014 E0.50 INCH FRANKLIN ID TRAINED SPOTTER
MARBLE SIZE HAIL FOR LAST 15 MINUTES
&&
DPHELPSFlash Flood, Bannock
- When
- August 8, 6:20 PM MST to 8:00 PM MST
- Where
- Bannock County, 3 mi N of Arimo to 3 mi NW of Arimo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.613, -112.170
Flooding of farmland about 6 miles west northwest of Arimo was reported by spotters. Road closures occurred between the towns of Arimo and Robin due to 12 inches of standing water on roadways.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arkansas, August 8 to 9, 2014$104,000 · 52 kt wind · 15 events
- Damaging Winds and Lightning Strike in Alabama, August 8 to 9, 2014$100,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Utah, August 8 to 12, 2014$65,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Nebraska, August 8, 20142 injured · 2 in hail · 13 events
- Hail and Damaging Winds in South Carolina, August 8, 2014$13,000 · 1 in hail · 8 events
- Flash Flood and Hail in Nebraska, August 8 to 9, 20141.75 in hail · 11 events
- Hail and Damaging Winds in Texas, August 8, 20141.75 in hail · 6 events
- Damaging Winds in Maine, August 8, 201452 kt wind · 5 events
- Damaging Winds in Texas, August 8, 2014$8,000 · 61 kt wind · 4 events
- Damaging Winds in Oklahoma, August 8, 201453 kt wind · 4 events
- Hail in Colorado, August 8, 20140.88 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 8, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540578.